Hail, Niobrara
- When
- June 7, 3:04 PM MST to 3:07 PM MST
- Where
- Niobrara County, Lance Creek
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.030, -104.670
Estimated time of report.
Moist southerly winds brought 50 to 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Moist southerly winds brought 50 to 60 degree dew points into the area. Due to so much moisture present, low status formed and lasted through the early afternoon. The stratus caused the atmosphere to remain stable through the early afternoon until the stratus began to clear out. With the moisture still present during the afternoon and a strong jet stream overhead, thunderstorms began to form over the higher terrain and move eastward. As the afternoon progressed large hail was reported from around the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 12:57 PM MST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT MON JUN 7 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY REST OF THIS AFTERNOON AND TONIGHT...IMPRESSIVE DEW POINTS AT NOON...WITH READINGS IN THE MID 50S TO LOWER 60S FROM I-25 EASTWARD. DEW POINTS SOME 5 TO 10 DEGREES HIGHER THAN 24 HOURS AGO AT MOST LOCATIONS. LOW CLOUD COVER ERODING FROM WEST TO EAST ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP AND PROPAGATE EASTWARD OFF THE LARAMIE RANGE THIS EVENING. THUNDERSTORMS MOST NUMEROUS AND STRONG THIS EVENING ALONG THE LOW LEVEL INSTABILITY AXIS FROM LARAMIE TO CHEYENNE TO SIDNEY. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING...ESPECIALLY FROM LARAMIE TO CHEYENNE TO SIDNEY WHERE INSTABILITY WILL BE MAXIMIZED COINCIDENT WITH BETTER WIND SHEAR. PRECIPITABLE WATER VALUES RUNNING SOME 150 TO 200 PERCENT OF NORMAL...THUS SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT NORTH OF A RAWLINS TO SCOTTSBLUFF LINE AS A SHORTWAVE TROUGH ALOFT AND COLD FRONT PROGRESS EASTWARD ACROSS THE REGION. WILL ALSO SEE AREAS OF LATE NIGHT FOG... ESPECIALLY EAST OF THE LARAMIE RANGE. TUESDAY...DRIER...COOLER AND MORE STABLE AIR MASS WILL BE IN PLACE IN THE WAKE OF THE COLD FRONT...THUS LESS THUNDERSTORM COVERAGE... ESPECIALLY SINCE NEGATIVE THETA-E ADVECTION WILL BE TAKING PLACE AT THE LOW AND MID LEVELS. TUESDAY NIGHT...ISOLATED EVENING THUNDERSTORMS...MOSTLY ALONG THE SPINE OF THE LARAMIE RANGE...IN THE INSTABILITY AXIS...THEN STORMS MOSTLY ENDING AFTER MIDNIGHT WITH LACK OF LIFT AND LOSS OF DAYTIME HEATING. WEDNESDAY...RETURN SOUTHERLY WINDS DEVELOP IN THE LOW LEVELS... ADVECTING MOISTURE NORTHWARD ACROSS SOUTHEAST WYOMING. WILL AGAIN SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ALONG THE LOW LEVEL INSTABILITY AXIS...MOST NUMEROUS FROM DOUGLAS TO CHEYENNE. SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN DUE TO FAVORABLE WIND SHEAR AND INSTABILITY. && .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY THE 12Z GFS AND ECMWF SOLUTIONS ARE IN REASONABLE AGREEMENT WITH THE TIMING...STRENGTH AND POSITION OF THE NEXT LONG WAVE TROUGH OVER THE WRN HALF OF THE CONUS. AS THE TROUGH DEEPENS OVER THE PACIFIC NW...IT WILL AMPLIFY THE DOWNSTREAM RIDGE OVER THE ROCKIES. WITH 1000-500MB THICKNESSES PEAKING IN THE 575-580DM RANGE ON THURSDAY...MUCH ABOVE NORMAL TEMPERATURES WILL ENSUE EAST OF THE LARAMIE RANGE WITH HIGHS IN THE 80S TO NEAR 90. AS THE TROUGH APPROACHES THE GREAT BASIN AND INTERMOUNTAIN WEST FRIDAY AND SATURDAY...THE MID/UPPER FLOW WILL BACK TO THE SOUTHWEST AND INCREASE. SHORTWAVES EMBEDDED WITHIN THE DIFFLUENT SOUTHWESTERLY FLOW WILL EJECT NORTHEAST AHEAD OF THE TROUGH... WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY DURING THE AFTERNOON AND EVENING. HIGH TEMPERATURES WILL MODERATE BACK TO BELOW NORMAL VALUES THIS WEEKEND AS A LOW CUTS OFF OVER THE DESERT SOUTHWEST AND ESSENTIALLY CUTS OFF FROM THE MAIN FLOW. PRECIP CHANCES DECREASING SUNDAY AND MONDAY AS THE TROUGH SLOWLY LIFTS EAST AND NORTHEAST TOWARDS THE NORTHERN/CENTRAL PLAINS. && .AVIATION...18Z TAF ISSUANCE PERSISTENT LOW CIGS ACROSS MUCH OF THE NEB PANHANDLE FINALLY THINNING/LIFTING...WITH VFR CONDITIONS REGION WIDE BY MID AFTERNOON. MODERATE CU OVER THE SRN LARAMIE RANGE WILL DEVELOP INTO TSTMS BY MID AFTERNOON...THEN MOVE EWD ACROSS SERN WY AND WRN NEB PANHANDLE THROUGH THIS EVENING. THERE IS THE POSSIBILITY OF SOME INTENSE TSTMS PRODUCING MVFR CIGS/VSBYS AND SEVERE TURBULENCE...ESPECIALLY FROM CYS TO SNY AND AREAS SWD. AFTER THE TSTMS WIND DOWN LATER THIS EVENING...EXPECT LOWERING CIGS AND VSBYS...ESPECIALLY FROM LAR AND CYS INTO SRN PORTIONS OF THE NEB PANHANDLE OVERNIGHT THROUGH MID MORNING TUESDAY. A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT...WITH WINDS SHIFTING FROM SLY TO NLY. && .FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY...ESPECIALLY WITH THE SHOWER AND THUNDERSTORM COVERAGE EXPECTED TONIGHT AND THE RELATIVELY WET GROUND AT MOST LOCATIONS. && .HYDROLOGY...FLOWS CONTINUE TO RUN AT OR ABOVE BANKFULL FOR MANY OF THE RIVERS AND STREAMS ORIGINATING IN THE SIERRA MADRE AND SNOWY RANGES. MODEL FORECASTS SUGGEST THAT HIGH WATER LEVELS WILL CONTINUE THROUGH THE WEEK IN THOSE AREAS. SNOW WATER EQUIVALENT VALUES WERE DROPPING ABOUT AN INCH PER DAY IN THE SNOWY AND SIERRA MADRE RANGES AS THE SNOW MELT PEAKS. THEREFORE...WILL CONTINUE THE FLOOD WARNING FOR THE NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR AS WELL AS THE ENCAMPMENT RIVER. RELEASES FROM UPSTREAM RESERVOIRS WILL MAINTAIN NEAR BANKFULL CONDITIONS ALONG THE NORTH PLATTE AT HENRY THROUGH MID-WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 AM THURSDAY FOR WYZ115. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION/HYDROLOGY...JAMSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 944 AM MDT MON JUN 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-081530- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 944 AM MDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING...MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE. BECAUSE OF THE COMBINATION OF ADEQUATE WIND SHEAR AND INSTABILITY...SOME OF THE STORMS...PRIMARILY SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE...WILL LIKELY BECOME SEVERE...PRODUCING QUARTER SIZE HAIL OR LARGER OR WIND GUSTS IN EXCESS OF 60 MPH. SOME OF THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN DUE TO THE MOIST ATMOSPHERE. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 MPH. THUNDERSTORM COVERAGE WILL BE MORE LIMITED NORTH OF A RAWLINS TO SCOTTSBLUFF LINE...WHERE THUNDERSTORMS WILL BE MORE ISOLATED IN COVERAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS MAINLY FOR TUESDAY THROUGH FRIDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE EAST OF THE MOUNTAINS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1004 AM MDT MON JUN 7 2010 NEZ054-055-071815- KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 1004 AM MDT MON JUN 7 2010 ...AREAS OF FOG DISSIPATING THIS MORNING... AREAS OF FOG...WITH VISIBILITIES BELOW ONE MILE...WILL GRADUALLY DISSIPATE THROUGH LATE MORNING. WHEN YOU ARE DRIVING AND ENCOUNTER FOG...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION. RUBIN
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD ELK MOUNTAIN 41.69N 106.41W
06/06/2010 CARBON WY CO-OP OBSERVER
A HOUSE ON THE SOUTHWEST SIDE OF TOWN NEAR THE MEDICINE
BOW RIVER HAS FLOOD WATERS ENTERING THE BUILDING. ANOTHER
HOUSE A QUARTER OF A MILE AWAY HAS SANDBAGS AROUND IT TO
PREVENT FLOODING. TIME ESTIMATED REPORT.
0215 PM HAIL LARAMIE 41.31N 105.58W
06/06/2010 E1.75 INCH ALBANY WY LAW ENFORCEMENT
TIME ESTIMATED
0218 PM TSTM WND GST 3 SE LARAMIE 41.28N 105.54W
06/06/2010 M62.00 MPH ALBANY WY CO-OP OBSERVER
0218 PM HAIL NW LARAMIE 41.31N 105.58W
06/06/2010 E1.00 INCH ALBANY WY TRAINED SPOTTER
HAIL LASTED ROUGHLY 5 MINUTES ON NORTHWEST SIDE OF TOWN.
0218 PM HAIL LARAMIE 41.31N 105.58W
06/06/2010 E1.00 INCH ALBANY WY TRAINED SPOTTER
0245 PM HAIL RAWLINS 41.78N 107.23W
06/06/2010 E1.25 INCH CARBON WY TRAINED SPOTTER
TIME ESTIMATED. WATER STANDING IN YARD FROM HEAVY
RAIN...MORE 1 INCH HAIL AT ROUGHLY 315
0251 PM HAIL 18 WNW CHEYENNE 41.24N 105.11W
06/06/2010 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0300 PM HAIL ELK MOUNTAIN 41.69N 106.41W
06/06/2010 E1.50 INCH CARBON WY CO-OP OBSERVER
0304 PM HAIL CHEYENNE 41.15N 104.79W
06/06/2010 M1.75 INCH LARAMIE WY PUBLIC
0305 PM HAIL CHEYENNE 41.15N 104.79W
06/06/2010 M0.50 INCH LARAMIE WY PUBLIC
HAIL FELL BETWEEN 305 AND 320 PM NEAR LCCC COLLEGE.
0309 PM HAIL CHEYENNE 41.15N 104.79W
06/06/2010 M0.50 INCH LARAMIE WY PUBLIC
0310 PM HAIL 1 S CHEYENNE 41.13N 104.79W
06/06/2010 M1.00 INCH LARAMIE WY PUBLIC
0314 PM HAIL CHEYENNE 41.15N 104.79W
06/06/2010 M0.50 INCH LARAMIE WY TRAINED SPOTTER
AT INTERSECTION OF I-25 AND COLLEGE
0316 PM HAIL CHEYENNE 41.15N 104.79W
06/06/2010 M0.50 INCH LARAMIE WY PUBLIC
REDUCED VSBY FOR ABOUT 2 MIN.
0318 PM HAIL CHEYENNE 41.15N 104.79W
06/06/2010 M0.50 INCH LARAMIE WY TRAINED SPOTTER
SOME PEA SIZED ALSO WITH 3/4 INCH PER HR RAINFALL.
0320 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
06/06/2010 E0.50 INCH LARAMIE WY TRAINED SPOTTER
ALSO ESTIMATED RAINFALL AT THREE QUARTERS INCH PER HOUR
NEAR LARAMIE COUNTY COMMUNITY COLLEGE.
0330 PM HAIL 29 NNW CHEYENNE 41.53N 105.01W
06/06/2010 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0340 PM HAIL ROCK RIVER 41.73N 105.97W
06/06/2010 E1.00 INCH ALBANY WY CO-OP OBSERVER
ESTIMATED TIME OF REPORT.
0340 PM HAIL ROCK RIVER 41.73N 105.97W
06/06/2010 E0.75 INCH ALBANY WY PUBLIC
0340 PM HAIL ROCK RIVER 41.73N 105.97W
06/06/2010 E1.00 INCH ALBANY WY TRAINED SPOTTER
ESTIMATED TIME OF REPORT.
0430 PM TSTM WND GST LARAMIE 41.31N 105.58W
06/06/2010 M64.00 MPH ALBANY WY ASOS
0515 PM HAIL 24 NE BRIDGEPORT 41.91N 102.77W
06/06/2010 M0.75 INCH MORRILL NE TRAINED SPOTTER
0515 PM HAIL 24 NE BRIDGEPORT 41.91N 102.77W
06/06/2010 E1.50 INCH MORRILL NE TRAINED SPOTTER
0520 PM HAIL 14 NW WHEATLAND 42.19N 105.15W
06/06/2010 M0.75 INCH PLATTE WY TRAINED SPOTTER
0525 PM HAIL MELBETA 41.78N 103.52W
06/06/2010 E0.50 INCH SCOTTS BLUFF NE TRAINED SPOTTER
VERY HEAVY RAIN.
0539 PM HAIL BAYARD 41.76N 103.32W
06/06/2010 M0.75 INCH MORRILL NE TRAINED SPOTTER
SOME SMALLER HAIL. VERY HEAVY RAIN BROUGHT VSBY DOWN TO
LESS THAN 1/2 MILE.
0550 PM HAIL GUERNSEY 42.27N 104.74W
06/06/2010 E0.50 INCH PLATTE WY LAW ENFORCEMENT
PEA TO MARBLE SIZED HAIL.
0554 PM HAIL BRIDGEPORT 41.67N 103.10W
06/06/2010 E0.25 INCH MORRILL NE EMERGENCY MNGR
ONE TO TWO MINUTES OF SOFT PEA SIZED HAIL.
0555 PM HAIL 5 S BRIDGEPORT 41.59N 103.10W
06/06/2010 M1.00 INCH MORRILL NE TRAINED SPOTTER
0615 PM HAIL 9 S BROADWATER 41.47N 102.85W
06/06/2010 M0.50 INCH MORRILL NE TRAINED SPOTTER
ENOUGH HAIL TO WIPE OUT THEIR WHEAT CROP.
0620 PM HAIL 9 S BROADWATER 41.47N 102.85W
06/06/2010 M1.00 INCH MORRILL NE TRAINED SPOTTER
0620 PM HAIL BROADWATER 41.60N 102.85W
06/06/2010 M0.50 INCH MORRILL NE TRAINED SPOTTER
45 MPH WINDS.
0631 PM HAIL 15 E DALTON 41.41N 102.68W
06/06/2010 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
SOME A BIT BIGGER.
&&
LUNDQUISTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MDT MON JUN 7 2010 WYZ101-072115- CONVERSE COUNTY LOWER ELEVATIONS WY- 237 PM MDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 315 PM MDT... AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BLUE HILL RESERVOIR...OR 12 MILES NORTHEAST OF EVANSVILLE...MOVING EAST AT 30 MPH. HAIL UP TO ONE INCH IS POSSIBLE WITH THIS STORM ALONG WITH WIND GUSTS UP TO 60 MPH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROLLING HILLS ESTATES... SAND CREEK RESERVOIR... RED ROCK SPRING...
The Rapid City radar (KUDX), 192 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
12 hail, 1 thunderstorm wind. Local standard time, as filed.
Estimated time of report.
Hail size as small as a pea.
Some hail as large as 2.25 inches on 28 mile road.
Estimated time of report.
Hail measured 2.5 to 3.5 inches. Hills to the north white with hail.
Report located on Sunrise Highway.
Report located just off Sunrise Highway.
Estimated location of report.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228461, 228462, 228464, 228465, 228469, 228471, 228472, 228473, 228474, 228476, 228479, 228481, 228482.